CaltechAUTHORS
  A Caltech Library Service

A note on the motion of a spherical particle in a general quadratic flow of a second-order fluid

Chan, P. C.-H. and Leal, L. G. (1997) A note on the motion of a spherical particle in a general quadratic flow of a second-order fluid. Journal of Fluid Mechanics, 82 (3). pp. 549-559. ISSN 0022-1120. http://resolver.caltech.edu/CaltechAUTHORS:CHAjfm77

[img]
Preview
PDF
See Usage Policy.

1037Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:CHAjfm77

Abstract

The migration of a rigid sphere in a two-dimensional unidirectional shear flow of a second-order fluid was considered by Ho & Leal (1976). It was found that the sphere would migrate in the direction of decreasing absolute shear rate. The present paper extends the previous results to a general quadratic flow, and also considers the case of a spherical drop.


Item Type:Article
Additional Information:Copyright © 1977 Cambridge University Press. Reprinted with permission. (Received 12 July 1976 and in revised form 10 December 1976) The authors thank Dr H. Brenner for two very interesting seminars and subsequent discussions, which inspired this paper. This work was supported by NSF Grant ENG74-17590.
Record Number:CaltechAUTHORS:CHAjfm77
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:CHAjfm77
Alternative URL:http://dx.doi.org/10.1017/S0022112077000834
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:10884
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:15 Jun 2008
Last Modified:26 Dec 2012 10:06

Repository Staff Only: item control page